A lot of people are asking, does Lexapro cause weight gain? And if it does, is there anything that can be done about it? It’s hard to know what to do when you’re struggling with anxiety or depression. You may have heard that Lexapro is a good medication to help with these conditions, but you’re worried about the side effects.
Some people swear by Lexapro for treating their depression, while others say that the side effects, like weight gain, are just too much to handle.
It’s important to know all of the facts before you start taking any medication. We have gathered information on all of the potential side effects of this drug, as well as information on how to deal with them.
Lexapro is an SSRI or selective serotonin reuptake inhibitor. This class of medication is typically used to treat depression and anxiety. Lexapro specifically is indicated for the treatment of major depressive disorder in adults and adolescents aged 12 to 17 years old. It is also indicated for the treatment of generalized anxiety disorder in adults.
Medications like Lexapro work by modulating levels of neurotransmitters in the brain, specifically serotonin. Serotonin is a neurotransmitter involved in regulating mood, appetite, memory, learning, etc. By elevating levels of serotonin in the brain, SSRIs can help improve mood and ease symptoms of anxiety or depression.
Lexapro is typically taken once daily, in the morning or evening. It may take several weeks for Lexapro to start working.
One of the most asked questions about Lexapro is whether it causes weight gain. This is a common concern for people who have been prescribed the drug. However, it may also be a side effect noticed by people who have abused the drug.
So will you gain weight if you take Lexapro? Yes, it’s possible.
If you’re noticing unexplained weight gain, it could be a side effect of Lexapro. While this may not be a side effect that occurs to everyone, it is something that has been reported to happen.
How does Lexapro cause weight gain? According to several studies, one of the reasons why this occurs is because antidepressants like Lexapro improve the user’s appetite.
When you are suffering from anxiety and depression, one common symptom is not having an appetite. You may feel that you do not have the energy to eat or that you don’t have the same pleasure in eating that you used to. This can lead to weight loss.
However, when you start taking Lexapro, you may notice that your appetite improves and you start to eat more. You may start craving foods that you previously avoided or start eating larger portions than you’re used to when you were still depressed. This increased appetite can lead to weight gain.
Gaining weight when recovering from anxiety or depression is not necessarily a bad thing. In fact, it can be a good sign that the medication is working and that your mood is improving. However, if you are concerned about gaining weight, there are a few things that you can do to manage it.
If you are struggling with weight gain due to the use of antidepressants like Lexapro, there are some things that you can do.
First, it is important to talk to your doctor. If you are gaining a lot of weight or if you feel like the medication is not working for you, let your doctor know. They may be able to adjust your dosage or switch you to a different medication.
Second, making smart lifestyle changes can help. This includes eating a healthy diet and getting regular exercise. Eating smaller meals can help you control your weight. Avoid junk and processed foods and focus on eating whole foods. Exercising not only helps with weight management but can also improve your mood and overall health.
And finally, try not to stress too much about weight gain. It is important to focus on your mental health and recovery first and foremost. Worrying about weight gain can actually make it worse. Try to get enough sleep and rest to help your body recover.
If you have been prescribed this medication for anxiety and depression, it’s important to follow your doctor’s instructions. They will be able to monitor your progress and make sure that the medication is working properly.
Do not take more than what was prescribed or take it longer than directed. While Lexapro is not classified as a controlled substance, it can still be abused.
Taking more than what was prescribed can lead to dangerous side effects, including memory problems, hallucinations, sexual dysfunction, and addiction.
If you or someone you know is misusing Lexapro, it’s important to get help right away.